The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 19, Number 1 (1948), 40-46.
Asymptotic Properties of the Maximum Likelihood Estimate of an Unknown Parameter of a Discrete Stochastic Process
Asymptotic properties of maximum likelihood estimates have been studied so far mainly in the case of independent observations. In this paper the case of stochastically dependent observations is considered. It is shown that under certain restrictions on the joint probability distribution of the observations the maximum likelihood equation has at least one root which is a consistent estimate of the parameter $\theta$ to be estimated. Furthermore, any root of the maximum likelihood equation which is a consistent estimate of $\theta$ is shown to be asymptotically efficient. Since the maximum likelihood estimate is always a root of the maximum likelihood equation, consistency of the maximum likelihood estimate implies its asymptotic efficiency.
Ann. Math. Statist., Volume 19, Number 1 (1948), 40-46.
First available in Project Euclid: 28 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Wald, Abraham. Asymptotic Properties of the Maximum Likelihood Estimate of an Unknown Parameter of a Discrete Stochastic Process. Ann. Math. Statist. 19 (1948), no. 1, 40--46. doi:10.1214/aoms/1177730288. https://projecteuclid.org/euclid.aoms/1177730288